MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRIAL FEMORAL HEAD 32 S/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. TRIAL FEMORAL HEAD 32 S/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 75100850
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure it was found that the locking tab snapped off.The fragment was found.Surgery was not delayed.
 
Additional Manufacturer Narrative
It was reported that during procedure it was found that the locking tab snapped off.No injuries or surgical delays reported.The device, used in treatment, was not returned for investigation.A functional evaluation of the product could therefore not be performed.However, a picture of the broken device was provided.Based on this picture, it is clearly visible, that one of the flaps broke.The flap breakage of this device is a known problem.Previous investigations demonstrated that the trial femoral head may disconnect from the stem taper intra-operatively and flaps might break off.In combination with our continuous effort to improve our products, evaluations aimed at optimizing this instrument have been initiated.The performance of the device is nonetheless within the risks, which are anticipated in the risk management documentation of the product, both in occurrence and severity.The continued performance of the device shall be monitored through standard pms review processes.The reported faillure mode of a flap breakage can be confirmed, the root cause is attributed to an insufficient design specification.S+n will continue to monitor this device for similar issues.The complaint will be reopened, should the device be returned or should further information arrive.

Brand Name
TRIAL FEMORAL HEAD 32 S/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10407722
Report Number1020279-2020-03920
Device Sequence Number2476566
Product Code LZO
UDI-Device Identifier07611996121834
UDI-Public07611996121834
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100850
Device Catalogue Number75100850
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer10/01/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;